Alert archive / Florida / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 115, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 30, 1998, 7:04 PM EDT for Osceola County, Florida. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 1998, 7:04 PM EDT (23:04 UTC)
- Expired
- Aug 30, 1998, 8:10 PM EDT
- In force
- 66 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 49 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 646 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
123
WUUS01 KMLB 302307 RRA
SVRMLB
FLC097-310010-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
704 PM EDT SUN AUG 30 1998
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN OSCEOLA COUNTY IN EAST CENTRAL FLORIDA
* UNTIL 810 PM EDT
* AT 702 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ORANGE/OSCELA COUNTY LINE JUST NORTH OF
KISSIMEE. MOVEMENT WAS SOUTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KISSIMEE AREA AROUND 710 PM
ST CLOUD AREA BY 715 PM
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN.
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:00 PM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Aug 30, 3:00 PM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 300 PM EDT SUN AUG 30 1998 EAST COAST SEA BREEZE BOUNDARY WELL DEFINED ON SATELLITE...WILL CONTINUE TO PUSH INLAND REMAINDER OF AFTERNOON. INSTABILITY ASSOCIATED WITH UPPER LOW OFFSHORE TBW COMBINED WITH LOW LEVEL CONVERGENCE ALONG SEA/LAKE/OUTFLOW BOUNDARIES WILL LEAD TO SCATTERED STORMS OVER THE INTERIOR THROUGH LATE AFTERNOON. INTERESTING EVOLUTION OF SHORT RANGE MODELS THIS PERIOD AS ETA AND AVN DEVELOP TROPICAL DISTURBANCE CURRENTLY OVER THE YUCATAN AND LIFT SYSTEM NORTH TOWARDS UPPER GULF COAST. DEVELOPMENT OF EASTERN U.S. LONG WAVE TROUGH NEXT 48 HOURS WOULD APPEAR TO STEER ANY TROPICAL SYSTEM INTO/TOWARD NE GULF BY LATE IN PERIOD. NGM ALSO DEEPENS LOW OVER GULF BUT NOT AS MUCH AS OTHER MODELS. IN ANY CASE...TROPICAL MOISTURE WILL LIKELY INCREASE OVER CWA FROM THE SOUTH THIS PERIOD. POPS IN SCATTERED/GOOD CHANCE CATEGORY WITH BEST CHANCES DURING AFTERNO2ONS OVER INTERIOR AS SEA BREEZE DOMINATES MONDAY...AND POSSIBLY TUESDAY. STAY TUNED FOR POSSIBLE TROPICAL DEVELOPMENT IN THE GULF. SPRATT
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 6:25 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.